MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE AL KERRISON 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE AL KERRISON 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48366205
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument broke.Alternative instrument was used.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, device history review, complaint history review, risk assessment; result: the customer reported event of kerrison disengagement was confirmed via visual and functional inspections.The top section of the assembly was found to be disengaged from the bottom.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be almost 3 years.Conclusion: a root cause of the event is multifactorial.Contributing factors: normal wear and tear, improper handling of the instrument and excessive force applied during use.
 
Event or Problem Description
It was reported that the instrument broke.Alternative instrument was used.

Brand Name
RELIANCE AL KERRISON 5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6932438
Report Number0009617544-2017-00373
Device Sequence Number10967417
Product Code LXH
UDI-Device Identifier07613327269970
UDI-Public(01)07613327269970
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48366205
Device Catalogue Number48366205
Device Lot Number149043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1